Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 10, NWS Albuquerque, NM

March 7, 2006

NWS Albuquerque, NM issued this wind advisory at Mar 7, 2006, 2:55 PM MST. It took effect at Mar 8, 2006, 9:44 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 2:55 PM MST (21:55 UTC)
In effect from
Mar 8, 2006, 9:44 AM MST
Expired
Mar 8, 2006, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 072155
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MST TUE MAR 7 2006

...STRONG AND GUSTY WINDS FOR MUCH OF EASTERN NEW MEXICO WEDNESDAY...

.A STORM CURRENTLY OVER CALIFORNIA WILL TURN EAST ACROSS ARIZONA
TONIGHT AND REACH NEW MEXICO WEDNESDAY. A TIGHT GRADIENT AT THE
MID LEVELS OF THE ATMOSPHERE WILL TRANSLATE STRONG AND GUSTY WINDS
DOWN TO THE SURFACE FROM LATE WEDNESDAY MORNING THROUGH THE AFTERNOON.
AREAS AFFECTED INCLUDE THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...EAST TO THE TEXAS BORDER...EXCLUDING THE FAR NORTHEAST PLAINS.

NMZ005-011>013-016>021-026-081130-
/O.NEW.KABQ.WI.Y.0010.060308T1700Z-060309T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
255 PM MST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON
ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS...ADJACENT HIGH
PLAINS...EAST CENTRAL PLAINS AND CHAVES COUNTY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
2 follow-up statements
000 
WWUS75 KABQ 081129
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 AM MST WED MAR 8 2006

...STRONG AND GUSTY WINDS FOR MUCH OF EASTERN NEW MEXICO
TODAY...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS PARTS OF
EASTERN NEW MEXICO AS UPPER LEVEL LOW PRESSURE MOVES EAST ALONG
THE COLORADO BORDER TODAY. THE STRONG WINDS WILL BEGIN ALONG THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...FROM LAS VEGAS TO
RUIDOSO...THEN SPREAD EAST ACROSS THE EAST CENTRAL AND SOUTHEAST
PLAINS BY LATE MORNING OR EARLY AFTERNOON.

NMZ005-011>013-016>021-026-081900-
/O.CON.KABQ.WI.Y.0010.060308T1700Z-060309T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
429 AM MST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
50 MPH BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE
AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS...
ADJACENT HIGH PLAINS...EAST CENTRAL PLAINS AND CHAVES COUNTY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS.
STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH PROFILE
VEHICLES.

$$

19
000 
WWUS75 KABQ 081644
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MST WED MAR 8 2006

...STRONG AND GUSTY WINDS FOR MUCH OF EASTERN NEW MEXICO TODAY...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS PARTS OF
EASTERN NEW MEXICO AS UPPER LEVEL LOW PRESSURE MOVES EAST ALONG
THE COLORADO BORDER TODAY. THE STRONG WINDS WILL CONTINUE ALONG
THE SANDIA AND MANZANO MOUNTAINS....EAST SLOPES OF THE CENTRAL 
MOUNTAIN CHAIN FROM LAS VEGAS TO RUIDOSO...AND ACROSS THE EAST
CENTRAL AND SOUTHEAST PLAINS THROUGH THE AFTERNOON.

NMZ010-090100-
/O.EXB.KABQ.WI.Y.0010.060308T1644Z-060309T0100Z/
SANDIA/MANZANO MOUNTAINS-
INCLUDING THE CITY OF...SANDIA PARK/CEDAR CREST
944 AM MST WED MAR 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
THIS MORNING THROUGH THE AFTERNOON. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS.
STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH PROFILE
VEHICLES.

$$

NMZ005-011>013-016>021-026-090100-
/O.EXT.KABQ.WI.Y.0010.060308T1644Z-060309T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
944 AM MST WED MAR 8 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS UP TO
55 MPH THROUGH THE AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAINS... ADJACENT HIGH PLAINS...EAST CENTRAL PLAINS AND CHAVES
COUNTY.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS.
STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH PROFILE
VEHICLES.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 7, 12:53 PM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 7, 12:53 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MST TUE MAR 7 2006

.DISCUSSION...AMOUNT AND EXTENT OF PRECIP WITH POTENT SHORT WAVE
MOVING THROUGH WEDNESDAY WILL BE MAIN FOCUS THIS FORECAST PACKAGE
WITH TIMING OF ADDITIONAL FEATURES THU THROUGH EARLY NEXT WEEK THE
OTHER CHALLENGE.

SUBTROPICAL PLUME OF MOISTURE STREAMING INTO NM TODAY WITH A SHORT
WAVE TROUGH EMBEDDED IN THE FLOW. IT IS WORKING ON DRY AIR AT THE
SURFACE THOUGH...SO NOT MUCH EXPECTED TONIGHT WITH THIS FEATURE AS
IT ZIPS ON BY TO THE NE. WILL CONTINUE WITH THE 10 POPS OVER THE SC
MOUNTAINS THIS EVENING. FOCUS THEN SHIFTS TO THE MORE POTENT SYSTEM
CURRENTLY MOVING SE ACROSS CA. IT WILL TURN E OVER AZ TONIGHT AND
CROSS NM WED. MODELS ARE STILL SOMEWHAT AT ODDS AS TO THE EXTENT AND
AMOUNT OF PRECIP. NAM FARTHER S AGAIN WITH ITS TRACK AND GENERATES A
LITTLE MORE PRECIP ACROSS THE NRN HALF OF NM WED...AND ESPECIALLY WED
NIGHT IN THE NE. NAM ALSO A LITTLE FASTER WITH TIMING OF THE UPPER
LEVEL SYSTEM...AS WELL AS DROPPING A COLD FRONT DOWN THE ERN PLAINS.
BUT EVEN THE NAM HOLDS OFF THE WIND SHIFT IN THE FAR NE UNTIL LATE
WED. THUS RAISED TEMPS A FEW DEGREES OVER THE NE WED. OTHERWISE NOT
MANY CHANGES WITH JUST MINOR POP CHANGES TONIGHT AND WED. DID RAISE
POPS INTO THE LIKELY CATEGORY OVER THE SRN SAN JUANS AND A PORTION
OF THE SANGRES ON WED. WILL NOT ISSUE ANY SNOW ADVISORY AT THIS TIME
THOUGH. APPEARS DECENT ACCUMULATIONS WILL BE ABOVE 7500 FEET...AND
PROBABLY JUST BELOW CRITERIA...WITH AN INCH OR TWO EACH 12 HOUR
PERIOD. THE WIND WILL BE THE OTHER STORY WED WITH ADVISORY CRITERIA
POSSIBLE OVER PORTIONS OF THE EC INTO SE PLAINS. WE WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR MUCH OF THE E WED. THE RED FLAG WARNING
WILL REMAIN IN EFFECT THROUGH 6 PM THIS EVENING AND THE FIRE WEATHER
WATCH FOR OUR SE MOST ZONE WED PM.

THE NE WILL BE THE AREA OF CONCERN WED EVENING IF THE NAM PANS OUT.
IT BRINGS A GOOD DOSE OF SNOW OVER THE FAR NE DURING THIS TIME...
MAINLY FROM THE RATON AREA TO CAPULIN...FOLSOM AND DES MOINES. THIS
AREA COULD RECEIVE A FEW INCHES OF SNOW. NO THIRD PERIOD ADVISORY
HOWEVER.

THE SYSTEM MOVES ON TO THE E THU. MEANWHILE A TROUGH OF LOW PRESSURE
WILL GET CARVED OUT OVER THE W COAST WITH A SW FLOW OVER NM. A SERIES
OF DISTURBANCES WILL LIKELY AFFECT US FOR LATE IN THE WEEK INTO NEXT
WEEK AS WE FINALLY MAY ENTER AN UNSETTLED WEATHER PATTERN. APPEARS
THE BULK OF THE PRECIP WILL BE OVER THE NW HALF OF THE STATE. LITTLE
CHANGE TO THE CURRENT EXTENDED OTHER THAN TO LOWER POPS A BIT OVER
THE SE MOST PERIODS FROM FRI THROUGH MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  47  25  51 /  30  40  10  10
GALLUP..........................  31  45  18  49 /  30  40  10  10
GRANTS..........................  31  46  21  50 /  20  30  20   5
GLENWOOD........................  37  60  25  60 /  20  30  10   5
CHAMA...........................  23  37  12  37 /  50  60  20  20
LOS ALAMOS......................  32  46  20  47 /  10  40  20   5
RED RIVER.......................  25  38  11  34 /  20  60  40   5
TAOS............................  28  48  17  44 /  10  50  30   5
SANTA FE........................  33  49  21  48 /  10  30  20   5
SANTA FE AIRPORT................  35  51  24  51 /  10  30  20   5
ESPANOLA........................  31  52  23  52 /  10  40  20   5
ALBUQUERQUE HEIGHTS.............  43  55  31  55 /  10  20  10   5
ALBUQUERQUE VALLEY..............  40  57  28  57 /  10  20  10   5
ALBUQUERQUE FOOTHILLS...........  38  53  27  54 /  10  20  10   5
ALBUQUERQUE WEST MESA...........  38  54  29  56 /  10  20  10   5
SOCORRO.........................  39  62  31  61 /  10  20  10   5
SANDIA PARK/CEDAR CREST.........  35  49  25  48 /  10  30  20   5
MORIARTY/ESTANCIA...............  33  53  23  49 /   5  20  10   5
CARRIZOZO.......................  42  62  31  59 /   5  20  10   5
RUIDOSO.........................  40  55  30  51 /  10  20  10   5
RATON...........................  30  53  22  54 /   5  30  50   5
LAS VEGAS.......................  36  52  24  52 /   5  20  30   5
ROY.............................  36  58  26  54 /   5  10  30   5
CLAYTON.........................  39  63  28  57 /   5  10  40   0
SANTA ROSA......................  40  63  31  59 /   5  10  20   5
TUCUMCARI.......................  43  69  33  65 /   0   5  30   0
FORT SUMNER.....................  42  69  33  65 /   0   0  10   0
CLOVIS..........................  44  70  34  68 /   0   0  20   0
PORTALES........................  47  71  34  64 /   0   0  10   0
ROSWELL.........................  48  74  38  69 /   0   0  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING THROUGH 6 PM MST THIS EVENING FOR
NMZ103-NMZ104-NMZ107-NMZ108.

WIND ADVISORY FROM 10 AM MST THROUGH 6 PM MST FOR
NMZ005-011>013-016-021-026.

FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR NMZ108.

&&

40
Hazardous weather outlook, Mar 7, 5:55 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST TUE MAR 7 2006

NMZ001>021-026-081300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE FORECAST FROM LATE THIS MORNING THROUGH THIS
AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO
THE TEXAS BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE FORECAST ONCE AGAIN WEDNESDAY AFTERNOON FOR THE
EAST CENTRAL AND SOUTHEAST PLAINS.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED
WEDNESDAY FROM THE CENTRAL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS
EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.